Ohio, 2015Damaging Winds and Heavy Rain in Ohio, August 10, 2015
August 10, 2015 · NWS ILN · 3 events in 1 county or zone
Thunderstorms developed ahead of a cold front which was swinging through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed ahead of a cold front which was swinging through the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 10, 12:12 PM EST, 52 minutes earlier.
Area forecast discussion, Aug 10, 12:12 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
112 PM EDT MON AUG 10 2015
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE GREAT LAKES WITH AN
ASSOCIATED COLD FRONT SWEEPING THROUGH THE OHIO VALLEY THIS
AFTERNOON. THIS SYSTEM WILL PROVIDE SHOWERS AND STORMS TODAY AND
TONIGHT. HIGH PRESSURE WILL BUILD IN BEHIND THIS SYSTEM...BRINGING
DRY AND COOLER WEATHER FOR THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MOST SHOWERS AND THUNDERSTORMS REMAIN IN THE NORTHERN PARTS OF OUR
CWA THIS MORNING. HIGH RES MODELS STILL SHOWING REDEVELOPMENT THIS
AFTERNOON. FORECAST SOUNDINGS ALSO STILL SUPPORT THIS AS K INDEX
VALUES MOVE INTO THE MID TO UPPER 30S. CAPE VALUES ARE ALSO
FORECASTED TO RISE TO NEAR 1000 J/KG VIA THE GFS. NAM SOUNDINGS
ARE MUCH MORE IMPRESSIVE SHOWING K INDEX VALUES NEAR 40 IN SOME
PLACES THIS AFTERNOON WITH CAPE VALUES APPROACHING 3500 J/KG. THIS
IS LIKELY OVERDONE. STILL AM EXPECTING DECENT COVERAGE THIS
AFTERNOON THOUGH.
PREV DISCUSSION -->
MID LEVEL RIDGE CENTERED OVER THE SRN PLAINS WITH A NORTHWEST
FLOW SETUP AROUND THE PERIPHERY OF THIS RIDGE FROM THE UPPER MS
VLY THRU THE OHIO VALLEY. INITIAL S/W AND WEAK ISENTROPIC LIFT HAS
LED TO WIDELY SCTD SHOWERS OVER THE REGION.
MORE SIGNIFICANT S/W TO DROP SE INTO THE REGION WITH ASSOCIATED SFC
LOW TRACKING ACRS THE SRN GREAT LAKES TODAY. MODEL SOLNS CONTINUE TO
BE IN PRETTY GOOD AGREEMENT WITH THE TRACK OF THIS LOW AND THE
PASSAGE OF THIS FRONT FROM LATE THIS AFTN/EARLY EVENING. AN AXIS
OF MODERATE INSTBY DEVELOPS AND COINCIDES WITH THIS FORCING. WILL
CONTINUE TO RAMP UP POPS TO CATEGORICAL. A FEW ISOLD STORMS COULD
APPROACH STRONG TO SEVERE LIMITS THIS AFTN. DAMAGING WINDS IS THE
MAIN THREAT. TEMPERATURES WILL BE A LTL BELOW NORMAL WITH HIGHS
RANGING FROM NEAR 80 NORTH TO THE LOWER 80S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
MID LEVEL RIDGE BUILDS OVER THE WEST WITH MEAN TROF DEVELOPING OVER
THE EAST. SFC COLD FRONT TO DROP SE THRU ILN/S FA EARLY THIS
EVENING. WIDESPREAD ONGOING SHOWERS AND THUNDERSTORMS EARLY WILL
DIMINISH FROM NW TO SE TONIGHT AS DRIER AIR BEGINS TO FILTER IN. A
FEW OF THE STORMS COULD BE STRONG EARLY AND THEN DIMINISH WITH THE
LOSS OF HEATING AND AS INSTBY DECREASES. LOWS TONIGHT TO RANGE
FROM THE LOWER 60S NW TO THE UPPER 60S SE.
EASTERN TROF SHARPENS AS S/W ENERGY DROPS SE INTO THE GREAT LAKES ON
TUESDAY. A FEW POST FRONTAL SHOWERS ARE NOT OUT OF THE QUESTION BUT
WITH BEST MOISTURE AND LIFT TO OUR SE...HAVE KEPT FCST DRY TUESDAY.
TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS FROM THE UPPER 70S NW
TO THE LOWER 80S SE.
AMPLIFIED MID LEVEL FLOW WITH SFC HIGH PRESSURE BUILDING SE INTO THE
REGION WEDNESDAY. THIS HIGH WILL PROVIDE DRY WEATHER AND COOLER
TEMPERATURES. LOWS TUESDAY NIGHT WITH RANGE FROM THE UPPER 50S NW TO
THE LOWER 60S SE. HIGHS ON WED WILL BE 6 TO 7 DEGREES BELOW
NORMAL...RANGING FROM 75 NW TO 80 SE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
COOLER TEMPERATURES ALOFT WILL REMAIN ACROSS THE EASTERN COUNTIES
ON WEDNESDAY WHICH SHOULD LEAD TO A MORE ENHANCE CUMULUS FIELD IN
THAT AREA BUT AT THIS POINT NOT EXPECTING ANY ADDITIONAL
PRECIPITATION. NOT A LOT OF DIFFERENCE BETWEEN MOS TEMPERATURES
BUT DID LEAN TOWARDS SLIGHTLY COOLER GUIDANCE.
BELOW NORMAL TEMPERATURES WILL CONTINUE INTO THURSDAY. BUT AS
UPPER LEVEL TROUGHING WEAKENS ACROSS THE OHIO VALLEY AND HEIGHTS
START TO RISE...TEMPERATURES WILL MODERATE. BY THE WEEKEND EXPECT
READINGS TO BE NEARLY SEASONAL. SOME GUIDANCE HAS BEEN SUGGESTING
THAT A WEAK BOUNDARY MAY ATTEMPT TO PUSH TOWARDS/INTO THE FORECAST
AREA AT THE END OF THE WEEK. SO CANNOT RULE OUT SOME STORMS IF THIS
DOES HAPPEN. BUT IT IS A VERY LOW PROBABILITY AT THIS TIME.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
CURRENT ROUND OF SHOWERS AND THUNDERSTORMS ARE PUSHING TO THE
EAST WITH REDEVELOPMENT OCCURRING OUT WEST. FURTHER REDEVELOPMENT
OF SHOWERS AND THUNDERSTORMS IS EXPECTED THIS AFTERNOON OUT AHEAD
OF A FRONT. THE ACTUAL FRONTAL PASSAGE WILL BE MORE AROUND 0Z.
HIGH RES MODELS ARE SHOWING A LINE DEVELOPING WITH THE FRONT
AROUND KCLE WITH THE TAIL END OF IT MOVING THROUGH COLUMBUS AROUND
0Z. CONFIDENCE IS LOW ON WHETHER THE LINE WILL EXTEND ALL THE WAY
DOWN TO CVG OR NOT. AS THE FRONT PASSES WINDS WILL SWITCH TO THE
NORTHWEST BUT IN GENERAL WILL REMAIN LIGHT AS THE PRESSURE
GRADIENT REMAINS WEAK. GIVEN LIGHT WINDS AND CLEARING SKIES FOG
WILL BE A THREAT OVERNIGHT. DEWPOINT DEPRESSIONS ON THE NAM/ GFS
AND SREF ALL SHOW VALUES LESS THAN ONE DEGREE FOR TUESDAY MORNING.
AFTER MORNING FOG BURNS OFF TUESDAY VFR CONDITIONS ARE EXPECTED.
THE PRESSURE GRADIENT WILL ALSO GRADUALLY STRENGTHEN ALLOWING
WINDS TO SLOWLY INCREASE.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HAINES/AR
NEAR TERM...HAINES/AR
SHORT TERM...AR
LONG TERM...
AVIATION...HAINES
Hazardous weather outlook, Aug 10, 4:22 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
522 AM EDT MON AUG 10 2015
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110930-
WAYNE-FAYETTE-UNION-FRANKLIN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-
CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-
ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-LICKING-PREBLE-MONTGOMERY-
GREENE-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
522 AM EDT MON AUG 10 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
STORMS WILL INCREASE IN COVERAGE WITH THE APPROACH OF A COLD
FRONT THIS AFTERNOON. ISOLATED STRONG STORMS ARE POSSIBLE THIS
AFTERNOON INTO THE EARLY EVENING. DAMAGING WINDS AND HEAVY RAIN
ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 12:16 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
116 PM EDT MON AUG 10 2015
OHZ046-056-101745-
LICKING OH-DELAWARE OH-
116 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING AND
SOUTHEASTERN DELAWARE COUNTIES UNTIL 145 PM EDT...
AT 116 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SUNBURY...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
PEA SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
WESTERVILLE...JOHNSTOWN...SUNBURY...GALENA...ALEXANDRIA...HARTFORD
AND CENTER VILLAGE.
THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 123 AND 130.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4007 8259 4011 8277 4013 8276 4013 8284
4017 8302 4029 8290 4028 8275 4027 8254
TIME...MOT...LOC 1716Z 278DEG 17KT 4020 8290Special weather statement, Aug 10, 12:39 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT MON AUG 10 2015
OHZ046-056-101830-
LICKING OH-DELAWARE OH-
139 PM EDT MON AUG 10 2015
...A STRONG THUNDERSTORM WILL AFFECT LICKING AND SOUTHEASTERN
DELAWARE COUNTIES UNTIL 230 PM EDT...
AT 139 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
JOHNSTOWN...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...JOHNSTOWN...UTICA...GRANVILLE SOUTH...
ALEXANDRIA...HARTFORD...ST. LOUISVILLE...PURITY...US ROUTE 62 AT
STATE ROUTE 661...FREDONIA AND CENTER VILLAGE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3998 8235 4011 8276 4013 8276 4013 8281
4014 8285 4028 8271 4027 8248 4025 8248
4024 8230
TIME...MOT...LOC 1739Z 279DEG 22KT 4018 8268Thunderstorm Wind, Licking
- When
- August 10, 1:04 PM EST to 1:09 PM EST
- Where
- Licking County, 1.48 mi NNE of New Way
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 40.170, -82.560
Several trees were uprooted and snapped.
Thunderstorm Wind, Licking
- When
- August 10, 1:29 PM EST to 1:34 PM EST
- Where
- Licking County, 1.48 mi SSE of Wilkins Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.110, -82.320
Numerous trees were knocked down or were snapped off above the ground.
Heavy Rain, Licking
- When
- August 10, 2:30 PM EST to 3:30 PM EST
- Where
- Licking County, 0.53 mi W of Johnstown
- Reported by
- Law Enforcement
- Coordinates
- 40.150, -82.690
High water was reported on Route 62 in Johnstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Alabama, August 10, 20152 deaths · 2 injured · $29,000 · 52 kt wind · 9 events
- Wildfire in Idaho, August 10 to 31, 20151 death · 1 injured · $8.5 million · 1 event
- Damaging Winds in Montana, August 10 to 11, 20151 death · 3 injured · $1.0 million · 64 kt wind · 7 events
- Rip Current in New Jersey, August 10, 20151 death · 1 event
- Wildfire in Texas, August 10 to 16, 2015$500,000 · 1 event
- Damaging Winds in Georgia, August 10, 2015$137,000 · 55 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, August 10, 2015$110,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Colorado, August 10, 2015$50,000 · 1 in hail · 2 events
- Damaging Winds in Mississippi, August 10 to 11, 2015$36,000 · 50 kt wind · 7 events
- Tornado in Pennsylvania, August 10, 2015$25,000 · EF0 · 1 event
- Damaging Winds in Alabama, August 10, 201550 kt wind · 8 events
- Damaging Winds in Tennessee, August 10, 201550 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586909, 587254, 586910.